Electron. J. Diff. Eqns., Vol. 2007(2007), No. 47, pp. 1-18.

Positivity of Lyapunov exponents for Anderson-type models on two coupled strings

Hakim Boumaza, Günter Stolz

We study two models of Anderson-type random operators on two deterministically coupled continuous strings. Each model is associated with independent, identically distributed four-by-four symplectic transfer matrices, which describe the asymptotics of solutions. In each case we use a criterion by Gol'dsheid and Margulis (i.e. Zariski denseness of the group generated by the transfer matrices in the group of symplectic matrices) to prove positivity of both leading Lyapunov exponents for most energies. In each case this implies almost sure absence of absolutely continuous spectrum (at all energies in the first model and for sufficiently large energies in the second model). The methods used allow for singularly distributed random parameters, including Bernoulli distributions.

Submitted October 31, 2006. Published March 20, 2007.
Math Subject Classifications: 82B44, 47B80, 81Q10.
Key Words: Random operators; Anderson model; Lyapunov exponents.

Show me the PDF file (312K), TEX file, and other files for this article.

Hakim Boumaza
Institut de Mathématique de Jussieu
Université Paris 7 Denis Diderot
2 place Jussieu, 75251 Paris, France
email: boumaza@math.jussieu.fr
Günter Stolz
Department of Mathematics CH 452
University of Alabama at Birmingham
1300 University Boulevard
Birmingham, Al 35294-1170, USA
email: stolz@math.uab.edu

Return to the EJDE web page